Type 2 now insulin dep.

By Lanore Latest Reply 2009-05-12 12:30:02 -0500
Started 2009-04-14 16:51:10 -0500

Hi Friends,
Well today I went to the Dr for a check up and was not surpise when she said I would have to go on insulin full time. No more med but the metformin twice a day. I will now have to take my insulin four times a day @ meals. I must say i was surpised by the number of times i will have to do it.
So as upset as i was about doing it four times a day, I am glad to be done with some of the pills i have been taken. I also hope to lose some weight now as well. Well take care everyone and have a great evening. Lanore ;-)

12 replies

Sarguillo 2009-05-12 12:30:02 -0500 Report

This sometimes takes time for your body to get used to the insulin. It did for me. Dr had me up 2 units per night till it stabelized and was under control.
Took over 3 weeks for that to happen. But when it did, it worked out for me. Give it time. Dont loose hope. Just keep on the regimine the dr gave you and it will work out for you too. Good luck.

Lanore 2009-05-12 12:05:25 -0500 Report

Hi Guys
Well it has been about three weeks on insulin and still i have not seen much of a change in my numbers. They are running well above 200's, none under 170.
I'm I doing something wrong?? I have called my Dr three or four times now and she has upped the insulin…I am now on a sliding scale plus 6 more units, plus I am taking lantus @ night 32 units.
Needless to say I am a little more than upset that the numbers are not getting better. I am walking as well.
Any insight on this would help me so much. Thanks, Lanore ;-)

lipsie 2009-04-19 11:18:08 -0500 Report

Just wanted to say good luck Lanore! You will be just fine with it all I am certain. Love yasssssssss Sheila

skayc1 2009-04-21 10:46:44 -0500 Report

I too am on insulin shots(HumalinR) at each meal and lantis at night, Stress will cause my blood sugar to rise and so will me being sick. I also take metformin, lisinopril,and lipotor.

Lanore 2009-04-21 19:23:51 -0500 Report

Thanks everyone…lipsie i am on the same thing as you. I found it a little overwelming at times but i am doing alright with it. Thanks to all for making me feel better about my numbers.

John I will be calling my Dr on thur with my number which has me a little on edge. But I really can't change them. It will be what it is. Lanore ;-)

Lanore 2009-04-19 08:16:39 -0500 Report

Have an other question…
Right now i have a cold and my numbers are really out there, I mean yesterday my morn reading was 200…i have never been that high, very upsetting. Ok question, does it take time for your body to adjust to the insulin? My Dr did not say anything and i guess i should have asked her. I have to call her on Wed with my numbers as this is all new to me. Got to say I am not liking what i see so far.
The last couple of days have been pretty upsetting for me…as my number have never been as high as they are rigth now.

Thank you . Lanore

roger 2009-04-19 10:10:09 -0500 Report

step back take a deep breath you will get it. the stress you are haveing over will bring your # up so talk your self down and go with the flow you will like what you find the new you.

John Crowley
John CrowleyCA 2009-04-20 12:17:38 -0500 Report

A cold or any illness can really mess up your blood sugar. So don't panic too much. I think you should continue to follow the directions you were given and maybe give your doctor's office a call. Let them know that you're running high. Maybe they can give you some direction to make a correction.

Hang in there.

Sarguillo 2009-04-15 12:53:22 -0500 Report

Hi, My dr offered me the option of pills or insulin. Since I had bad luck with pills, I went with insulin. Been on insulin for a while now. Seems to be working. One member of my team talked me into a pill for meal times instead of more insulin. Then backed me off of the total units of insulin. So now, Im on both. I shoot insulin twice a day. Not sure if I would want to shoot 4 times a day, but would if it was called for. Good luck. Hope this offers the control you need. Good luck.

kdroberts 2009-04-15 07:49:33 -0500 Report

It happens, I actually prefer it to pills. I take 3 shots of humalog a day and one of lantus. Small amounts for all but enough to keep things going. It's actually working out cheaper as well.

Testing is no big deal really and 4 times a day is not a whole lot. You should see how many times some type 1s test, can be north of 20 times a day depending on what they are doing.

Goddess 2009-04-14 17:12:54 -0500 Report

I am just like you. Still trying to get the dosage right.

Lanore 2009-04-15 05:26:40 -0500 Report

Wow this should be fun than…(not) I am just begining starting out at 2 units and taking it from there. Really not looking forward to the extra finger sticks either. Now four times a day as well. Sometimes more. Ohhh my. ;-)